Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 138, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 18, 2015, 7:10 PM CDT for McLean County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2015, 7:10 PM CDT (00:10 UTC)
- Expired
- Sep 18, 2015, 7:34 PM CDT
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County McLean County, IL
The radar
The Lincoln radar (KILX), 81 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
420
WUUS53 KILX 190010
SVRILX
ILC113-190045-
/O.NEW.KILX.SV.W.0138.150919T0010Z-150919T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
710 PM CDT FRI SEP 18 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MCLEAN COUNTY IN CENTRAL ILLINOIS...
* UNTIL 745 PM CDT
* AT 710 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FAIRBURY TO COLFAX TO 4 MILES SOUTH OF
COOKSVILLE...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLFAX...SAYBROOK...COOKSVILLE...ARROWSMITH...CROPSEY...ELLSWORTH
AND ANCHOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4062 8858 4061 8846 4039 8846 4047 8879
4058 8867 4076 8860 4076 8859
TIME...MOT...LOC 0010Z 273DEG 34KT 4071 8856 4058 8861 4048 8871
HAIL...<.75IN
WIND...60MPH
$$
BAK1 follow-up statement
124
WWUS53 KILX 190034
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
734 PM CDT FRI SEP 18 2015
ILC113-190044-
/O.CAN.KILX.SV.W.0138.000000T0000Z-150919T0045Z/
MCLEAN-
734 PM CDT FRI SEP 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCLEAN COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 4062 8858 4061 8846 4039 8846 4047 8879
4058 8867 4076 8860 4076 8859
TIME...MOT...LOC 0033Z 273DEG 34KT 4070 8827 4057 8832 4047 8842
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 7:00 PM CDT, 10 minutes earlier.
Area forecast discussion, Sep 18, 7:00 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 700 PM CDT FRI SEP 18 2015 .SHORT TERM...(TONIGHT) ISSUED AT 251 PM CDT FRI SEP 18 2015 Band of showers and storms already moving across the cwa this afternoon ahead of a cold front, located from northern IL southwestward into northern MO and KS. This front is still expected to move east through the area tonight; however, a wave along this front is moving northeast out of KS and into MO this afternoon. This is holding the front back northwest of the area. Once this front moves further north, the front will begin to move through the area from the west. Showers and storms are still expected to move through the area with the heaviest rainfall expected to be northwest of I-55 through tonight. Scattered showers and storms will occur east of this line as well. The pcpn will continue overnight and gradually come to an end from west to east as the front finally moves through. Cloudy skies are expected throughout the night. Winds will remain south to southwesterly this afternoon and into the evening hours, but as the front moves through, winds will become northwesterly. Speeds of 10-15 mph can be expected through tonight. Behind the front, temps are expected to drop off considerably and looking for upper 50s in the northwest to upper 60s in the southeast. .LONG TERM...(Saturday THROUGH Friday) ISSUED AT 251 PM CDT FRI SEP 18 2015 Deepening surface low should be near Lake Huron by 12z Saturday morning with the cold front located over extreme southeast IL. The showers and storms associated with the strong upper level wave and attendant cold front should be exiting our area by mid-morning over far southeast Illinois with a gusty northwest wind ushering in much cooler and less humid air for the rest of the weekend and into most of next week, although we will see a moderating trend in temperatures as we head into mid-week. Models indicate a weak upper wave to push across the area later on Sunday but without much fanfare as moisture will be shunted well off to our south and east with the passage of the shortwave early Saturday morning. Once the late weekend wave shifts off to our east, upper level heights are forecast to build across the Midwest as trofs dominate the east and west coasts. This should bring temps back to and then above normal again starting on Tuesday with most areas close to or just above 80 degrees for Wednesday and beyond. Our coolest mornings look to be on Sunday and Monday as the a large surface high builds across the Great Lakes which may help to produce morning lows in the mid to upper 40s. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z Saturday EVENING) ISSUED AT 657 PM CDT FRI SEP 18 2015 A cold front will cross the central Illinois terminals tonight. Until it does so, showers and thunderstorms are possible, with the greatest concentration expected further north toward KPIA and KBMI. Initially, VFR conditions are expected outside of thunderstorms. Then, after the front, several hours of MVFR cigs and/or vsby is likely. The MVFR cigs should scatter out by midday Saturday. Variable winds in the convectively disturbed airmass ahead of the cold front will trend northwest and eventually north behind the front. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Auten LONG TERM...Smith AVIATION...Bak
Hazardous weather outlook, Sep 18, 3:11 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 311 PM CDT FRI SEP 18 2015 ILZ027>031-036-037-040>042-047>051-191100- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 311 PM CDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT. STRONG TO SEVERE STORMS WILL BE POSSIBLE...AS WELL AS LOCALLY HEAVY RAINFALL OF AN INCH OR MORE. SEVERE STORMS AND HEAVY RAINFALL WILL BE MOST LIKELY FROM AROUND I-55 WESTWARD. THE MAIN SEVERE WEATHER RISK WILL BE DAMAGING WIND GUSTS AND LARGE HAIL IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT. ILZ038-043>046-052>057-061-191100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MCLEAN- MOULTRIE-PIATT-SHELBY-VERMILION- 311 PM CDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT. STRONG STORMS WILL BE POSSIBLE WITH SMALL HAIL AND GUSTY WINDS. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT. ILZ062-063-066>068-071>073-191100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 311 PM CDT FRI SEP 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS ARE POSSIBLE...MAINLY THIS EVENING AND OVERNIGHT...THE PROBABILITY OF WIDESPREAD SEVERE WEATHER APPEARS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL TAPER OFF DURING THE MORNING SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. AUTEN
In the hours before
Special weather statement, Sep 18, 5:17 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
517 PM CDT FRI SEP 18 2015
ILZ038-182245-
MCLEAN-
517 PM CDT FRI SEP 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCLEAN COUNTY UNTIL
545 PM CDT...
AT 517 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEXINGTON...OR 11 MILES NORTHEAST OF BLOOMINGTON...MOVING NORTHEAST
AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...CHENOA...COLFAX...TOWANDA...COOKSVILLE...PLEASANT HILL...
CROPSEY...ANCHOR...HOLDER AND WESTON.
THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 171 AND 185.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4062 8858 4062 8846 4058 8846 4043 8882
4064 8896 4076 8866 4076 8859
TIME...MOT...LOC 2217Z 240DEG 49KT 4058 8880
SMITHLocal storm report, Sep 18, 5:42 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
542 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HEAVY RAIN PEORIA 40.74N 89.61W
09/18/2015 M2.60 INCH PEORIA IL TRAINED SPOTTER
RAINFALL TOTAL FOR THE LAST 3 HOURS.
&&
DRHLocal storm report, Sep 18, 5:48 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
548 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN PEKIN 40.57N 89.63W
09/18/2015 M1.35 INCH TAZEWELL IL MESONET
RAINFALL TOTAL SINCE 1 PM. SWOP REPORT.
&&
DRHLocal storm report, Sep 18, 6:19 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
619 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HEAVY RAIN HAVANA 40.30N 90.06W
09/18/2015 M1.40 INCH MASON IL CO-OP OBSERVER
RAINFALL SO FAR TODAY.
&&
DRHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 9:51 PM CDT | Flash Flood Warning | ILX | Vermilion | 3 hr |
| Sep 18, 9:53 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 31 min |
| Sep 18, 10:02 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 26 min |
| Sep 19, 1:09 AM CDT | Areal Flood Warning | ILX | Vermilion | 6 hr |
| Sep 19, 2:53 AM CDT | Flash Flood Warning | ILX | Champaign, Vermilion | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.